Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Can serum creatinine increase due to the tobacco chewing ?

Sir my husband is 53years.he has diabetese and hypertension . recently he has had an increase in his createnine it is 3.he is under medication under the best drs.still the results are unavailable.he quit drinking an year back n smoking around 10years back.though he still chews tobacco.i want to know if tobacco can b a cause for this.please advise what he should follow so as to bring down hiscreatenine level.
Asked On : Thu, 1 Sep 2011
Answers:  2 Views:  529
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hi,thanks for query.Diabetes and hypertension both when uncontrolled can lead to damage to kidneys and increase creatinine.Please take advise from nephrologist and get other tests like ultrasound of kidneys done.You have to monitor closely as things need care from now on.Please ask him to stop tobacco in any form as this can add to the problem.Above all tight control of blood pressure and diabetes is must.
wishing him good health.
Answered: Thu, 1 Sep 2011
I find this answer helpful
General & Family Physician Dr. Shainaz Arif Kaware's  Response
welcome to HealthcareMagic
The increase in serum creatinine is a indication of shutting down of the kidney functions so your husband is probably having renal failure.The reason for the failure can be diabetes as it is known to cause diabetic nephropathy which is a degenerative disease of the kidneys.Since he is under treatment of the best available doctors i guess his treatment is going on properly.So you can discuss the issue with your treating doctors and they will be in a better position to advise on the issue.
Answered: Thu, 1 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor